Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with chronic fatigue. Lethargic and depressed while gaining weight. Cause of concern?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
hi i have been sick for many years the dr dx me with chronic fatigue . i have questioned my thyroid due to weight gain for no reason. i have always been thin, but now i am 100 lbs over wight. my tsh result for the past 4 years starting at 2013 are 1,78 , 1.58, .38, ,35, ,34, ,35, ,35. even though i am in the referance rang, the results went up when i started to gain weight and became lethargic and depressed. i am a 52 yo woman
Posted Tue, 26 Feb 2013 in General Health
Answered by Dr. Rahul Kumar 4 hours later
Thanks for writing to us.
Lethargy, fatigue and weight gain, suggests hypothyroidism. Although your TSH values are in reference range it is persistently varying.

I would like to know, T3 and T4 levels. TSH levels may vary but T3 and T4 levels are very important in diagnosing thyroid condition.

As per your clinical description I strongly suspect hypothyroidism. A visit to your general physician would be worth it.

Let me know if you have any more questions.

Wishing you a good health.

Thank you

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor